Burn meeting programme

Printable version (PDF)

NORDIC BURN MEETING (Sun 12th – Mon 13th June)

DAY 1 Sunday 12th of June

Registration (08:00 a.m. – 09:00 a.m. (60min))

Opening of the meeting (09:00 a.m. – 09:15 a.m. (15min))Jussi Valtonen

Sessions

Session 1 – Collaboration between burn centers now and in the future (09:15 a.m. – 11:30 a.m. (2h 15min))

  • Chairs: Ragnvald Brekke and Rikke Holmgaard
    • Collaboration between Nordic countries – Ragnvald Brekke, MD (20 min)
    • Collaboration between Iceland and other Nordic Burn Centres – Gunnar Auðólfsson (25 min)
    • Panel discussions (Each Burn Centre)


Lunch (11:30 a.m. – 12:30 a.m.)


Session 2 – Burn Centre Organization and concept of Burn Team (12:30 p.m. – 02:00 p.m. (1h30min))

  • Chairs: Jyrki Vuola and Martin Vestergaard
    • Burn center organization and concept of burn team in Helsinki Burn Centre – Jyrki Vuola, Prof., MD, PhD (20min)
    • Burn center organization in Copenhagen Burn CentreMartin Vestergaard, MD, PhD (10min)
    • Panel discussions (50min)

Break (02:00 p.m. – 02:15 p.m. (15min))

Session 3 – Burn research in Nordic countries (02:30 p.m. – 04:15 p.m. (1h 45min)) – Part 1

  • Chairs: Andrew Lindford and Moustafa Elmasry
    • The dermis graft strory: From inauspicious beginnings to a future international multicenter study (15min) – Andrew Lindford, MD, PhD
    • Autologous mesenchymal stem cells for the treatment of severe burns (15min) – Astrid Bjørke Jenssen, Bergen, Norway
    • Vasopressors in initial resuscitation of burn injuries (15min) – Kristine Knappskog, Bergen, Norway
    • Adipose derived stem cells in treatment of acute burns (15min) – Filip Rangatchew, Copenhagen, Denmark
    • Making an amnion bank (15min) – Jennifer Drejøe, Copenhagen, Denmark
    • Fluid resuscitation in Helsinki Burn Centre (15min) – Laura Lindahl, MD
    • No title (15 min) – Andrew Lindford, Helsinki, Finland
    • Contact sauna burns in treated in Helsinki Burn Centre (15min) – Jussi Valtonen, Helsinki, Finland

Coffee Break + Streching (15min)

Session 3 – Burn research in Nordic countries (04:30 p.m. – 06:15 p.m. (1h 45min)) – Part 2

    • Impact of COVID-19 on global burn care (15min) – Laura Pompermaier, Assoc.Prof, MD.
    • Infections in pediatric scalds. (15min) – Moustafa Elmasry, MD, PhD/Matilda Karlsson RN,PhD.
    • Abstacts (7+3 minutes each)
    • Chlorhexidine gluconate-induced chemical burns in an extremely premature newborn treated with allogenic amnion (15min) – Timothy Ciosek, PhD
    • Simplified easy-to-use hydro active dressing for facial burns prevents complications, relieves pain, increases healing and provides time-savings. The Burns Unit at Copenhagen University Hospital, admits around 250 patients a year. (15min) – Nina Ravnborg, R.N.
    • The material and staff requirements in a mass burn casualty incident (15min) – Kristina Carlsson, R.N.
    • Sequence type 15 OXA-23-producing Acinetobacter baumannii in a Burn Center- a descriptive survey of the course and infection control measures take (15min) – Marie Lindblad, R.N.
    • Randomized controlled trial of 2nd degree burns treatment: Silver Sulfadiazine versus Natural Silk. (15min) – Eric Dantzer, MD
    • Discussions

End of Day 1

Dinner @ Bryggjan Steakhouse in Reykjavik (07:30 p.m. – 22:30 p.m.)

DAY2 Monday 13th of June

Session 4 – Burn treatment (09:00 a.m. – 12:30p.m.)

  • Chairs: Jussi Valtonen and Fredrik Huss
    • Burn injuries in Iceland (30min) – Þórir Auðólfsson
    • Deep Facial burns and use of Nexobrid in burn treatment (30min) – Ragnvald Brekke, MD
    • How to treat a child with major burns? (30min) – Rikke Holmgaard, MD, PhD

Coffee Break (30min)

Session 4 – Continues

    • Rare and serius complications in burns (30min) – Ziad Sleem, MD
    • The use of cell therapy in major burns (30min) – Moustafa Elmasry, MD, PhD
    • The use of dermal templates and NPWT in major burns (30min) – John Gästgifvars, MD

Closing of the Meeting (12:30 p.m.)